Journal of Applied Probability

Weakening the independence assumption on polar components: limit theorems for generalized elliptical distributions

Miriam Isabel Seifert

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

By considering the extreme behavior of bivariate random vectors with a polar representation R(u(T), v(T)), it is commonly assumed that the radial component R and the angular component T are stochastically independent. We investigate how to relax this rigid independence assumption such that conditional limit theorems can still be deduced. For this purpose, we introduce a novel measure for the dependence structure and present convenient criteria for validity of limit theorems possessing a geometrical meaning. Thus, our results verify a stability of the available limit results, which is essential in applications where the independence of the polar components is not necessarily present or exactly fulfilled.

Article information

Source
J. Appl. Probab., Volume 53, Number 1 (2016), 130-145.

Dates
First available in Project Euclid: 8 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.jap/1457470564

Mathematical Reviews number (MathSciNet)
MR3471952

Zentralblatt MATH identifier
1337.60026

Subjects
Primary: 60F05: Central limit and other weak theorems
Secondary: 60G70: Extreme value theory; extremal processes 62E20: Asymptotic distribution theory 62G32: Statistics of extreme values; tail inference

Keywords
Conditional extreme value model polar representation elliptical distribution Gumbel max-domain of attraction random norming

Citation

Seifert, Miriam Isabel. Weakening the independence assumption on polar components: limit theorems for generalized elliptical distributions. J. Appl. Probab. 53 (2016), no. 1, 130--145. https://projecteuclid.org/euclid.jap/1457470564


Export citation

References

  • Abdous, B., Fougères, A.-L. and Ghoudi, K. (2005). Extreme behaviour for bivariate elliptical distributions. Canad. J. Statist. 33, 317–334.
  • Balkema, G. and Embrechts, P. (2007). High Risk Scenarios and Extremes: A Geometric Approach. European Mathematical Society, Zürich.
  • Berman, S. M. (1983). Sojourns and extremes of Fourier sums and series with random coefficients. Stoch. Process. Appl. 15, 213–238.
  • Das, B. and Resnick, S. I. (2011). Conditioning on an extreme component: model consistency with regular variation on cones. Bernoulli 17, 226–252.
  • De Haan, L. and Ferreira, A. (2006). Extreme Value Theory: An Introduction. Springer, New York.
  • Fougères, A.-L. and Soulier, P. (2010). Limit conditional distributions for bivariate vectors with polar representation. Stoch. Models 26, 54–77.
  • Geluk, J. L. and de Haan, L. (1987). Regular Variation, Extensions and Tauberian Theorems (CWI Tract 40). Stichting Mathematisch Centrum, Amsterdam.
  • Hashorva, E. (2012). Exact tail asymptotics in bivariate scale mixture models. Extremes 15, 109–128.
  • Heffernan, J. E. and Resnick, S. I. (2007). Limit laws for random vectors with an extreme component. Ann. Appl. Prob. 17, 537–571.
  • Heffernan, J. E. and Tawn, J. A. (2004). A conditional approach for multivariate extreme values. J. R. Statist. Soc. B 66, 497–546.
  • Resnick, S. I. (1987). Extreme Values, Regular Variation, and Point Processes (Appl. Prob. 4). Springer, New York.
  • Seifert, M. I. (2014). On conditional extreme values of random vectors with polar representation. Extremes 17, 193–219. \endharvreferences